Alert archive / Nebraska / Frost Advisories in 2016

Frost Advisory 4, NWS Hastings, NE

October 6, 20165 counties in Kansas; 23 counties in Nebraska

NWS Hastings, NE issued this frost advisory at Oct 6, 2016, 3:31 AM CDT for 5 counties in Kansas; 23 counties in Nebraska. It took effect at Oct 7, 2016, 3:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2016, 3:31 AM CDT (08:31 UTC)
In effect from
Oct 7, 2016, 3:00 AM CDT
Expired
Oct 7, 2016, 9:00 AM CDT
In force
6 hr
Issued by
NWS Hastings, NE
All 28 counties

Jewell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 34 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2016-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2016-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
2634 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

135 
WWUS73 KGID 060831
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
331 AM CDT THU OCT 6 2016

KSZ005-017-018-061500-
/O.NEW.KGID.FG.Y.0008.161006T0831Z-161006T1500Z/
PHILLIPS-ROOKS-OSBORNE-
INCLUDING THE CITIES OF...PHILLIPSBURG...CODELL...PLAINVILLE...
STOCKTON...OSBORNE...DOWNS
331 AM CDT THU OCT 6 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

* VISIBILITY...EXPECTED TO DROP TO NEAR OR LESS THAN ONE QUARTER
  OF A MILE.

* IMPACTS...TRAVEL THIS MORNING WILL BE AFFECTED DUE TO REDUCTIONS
  IN VISIBILITY. THOSE TRAVELING SHOULD USE CAUTION...ALLOW FOR
  EXTRA TIME TO REACH YOUR DESTINATION...AND PREPARE FOR QUICKLY
  CHANGING VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

NEZ039-040-046-047-060>062-072>074-082-083-061700-
/O.NEW.KGID.FR.Y.0004.161007T0800Z-161007T1400Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-
KEARNEY-FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...GREELEY...SPALDING...SCOTIA...
WOLBACH...LOUP CITY...SHERMAN RESERVOIR...LITCHFIELD...
ST. LIBORY...LEXINGTON...COZAD...WILLOW ISLAND...GOTHENBURG...
KEARNEY...GRAND ISLAND...ELWOOD...JOHNSON LAKE...HOLDREGE...
MINDEN...CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY...
HOLLINGER...ALMA...ORLEANS
331 AM CDT THU OCT 6 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. 

* TEMPERATURE...FALLING INTO THE LOW 30S BY SUNRISE FRIDAY
  MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
8 follow-up statements
686 
WWUS73 KGID 060900
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
400 AM CDT THU OCT 6 2016

KSZ006-007-019-061500-
/O.EXA.KGID.FG.Y.0008.000000T0000Z-161006T1500Z/
SMITH-JEWELL-MITCHELL-
INCLUDING THE CITIES OF...BELLAIRE...SMITH CENTER...KENSINGTON...
MANKATO...JEWELL...IONIA...BURR OAK...BELOIT
400 AM CDT THU OCT 6 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

* VISIBILITY...EXPECTED TO DROP TO NEAR OR LESS THAN ONE QUARTER 
  OF A MILE. 

* IMPACTS...TRAVEL THIS MORNING WILL BE AFFECTED DUE TO 
  REDUCTIONS IN VISIBILITY. THOSE TRAVELING SHOULD USE CAUTION...
   ALLOW FOR EXTRA TIME TO REACH YOUR DESTINATION...AND PREPARE 
  FOR QUICKLY CHANGING VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

KSZ005-017-018-061500-
/O.CON.KGID.FG.Y.0008.000000T0000Z-161006T1500Z/
PHILLIPS-ROOKS-OSBORNE-
INCLUDING THE CITIES OF...PHILLIPSBURG...CODELL...PLAINVILLE...
STOCKTON...OSBORNE...DOWNS
400 AM CDT THU OCT 6 2016

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...


* VISIBILITY...EXPECTED TO DROP TO NEAR OR LESS THAN ONE QUARTER 
  OF A MILE. 

* IMPACTS...TRAVEL THIS MORNING WILL BE AFFECTED DUE TO 
  REDUCTIONS IN VISIBILITY. THOSE TRAVELING SHOULD USE CAUTION...
   ALLOW FOR EXTRA TIME TO REACH YOUR DESTINATION...AND PREPARE 
  FOR QUICKLY CHANGING VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

NEZ039-040-046-047-060>062-072>074-082-083-061700-
/O.CON.KGID.FR.Y.0004.161007T0800Z-161007T1400Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-
KEARNEY-FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...GREELEY...SPALDING...SCOTIA...
WOLBACH...LOUP CITY...SHERMAN RESERVOIR...LITCHFIELD...
ST. LIBORY...LEXINGTON...COZAD...WILLOW ISLAND...GOTHENBURG...
KEARNEY...GRAND ISLAND...ELWOOD...JOHNSON LAKE...HOLDREGE...
MINDEN...CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY...
HOLLINGER...ALMA...ORLEANS
400 AM CDT THU OCT 6 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...



* TEMPERATURE...FALLING INTO THE LOW 30S BY SUNRISE FRIDAY 
  MORNING. 

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
295 
WWUS73 KGID 061257
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
757 AM CDT THU OCT 6 2016


KSZ005>007-061400-
/O.CAN.KGID.FG.Y.0008.000000T0000Z-161006T1500Z/
PHILLIPS-SMITH-JEWELL-
INCLUDING THE CITIES OF...PHILLIPSBURG...BELLAIRE...
SMITH CENTER...KENSINGTON...MANKATO...JEWELL...IONIA...BURR OAK
757 AM CDT THU OCT 6 2016

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE DENSE
FOG ADVISORY. THE VISIBILITY HAS IMPROVED AND WILL CONTINUE TO
IMPROVE THROUGH THE MORNING HOURS.

$$

KSZ017>019-061500-
/O.CON.KGID.FG.Y.0008.000000T0000Z-161006T1500Z/
ROOKS-OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...CODELL...PLAINVILLE...STOCKTON...
OSBORNE...DOWNS...BELOIT
757 AM CDT THU OCT 6 2016

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* VISIBILITY...EXPECTED TO BE LESS THAN ONE QUARTER OF A MILE AT
  TIMES.

* IMPACTS...TRAVEL THIS MORNING WILL BE AFFECTED DUE TO 
  REDUCTIONS IN VISIBILITY. THOSE TRAVELING SHOULD USE CAUTION...
   ALLOW FOR EXTRA TIME TO REACH YOUR DESTINATION...AND PREPARE 
  FOR QUICKLY CHANGING VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

NEZ039-040-046-047-060>062-072>074-082-083-062100-
/O.CON.KGID.FR.Y.0004.161007T0800Z-161007T1400Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-
KEARNEY-FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...GREELEY...SPALDING...SCOTIA...
WOLBACH...LOUP CITY...SHERMAN RESERVOIR...LITCHFIELD...
ST. LIBORY...LEXINGTON...COZAD...WILLOW ISLAND...GOTHENBURG...
KEARNEY...GRAND ISLAND...ELWOOD...JOHNSON LAKE...HOLDREGE...
MINDEN...CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY...
HOLLINGER...ALMA...ORLEANS
757 AM CDT THU OCT 6 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

* TEMPERATURE...FALLING INTO THE LOW 30S BY SUNRISE FRIDAY 
  MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
686 
WWUS73 KGID 061523
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1023 AM CDT THU OCT 6 2016


KSZ017>019-061630-
/O.EXP.KGID.FG.Y.0008.000000T0000Z-161006T1500Z/
ROOKS-OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...CODELL...PLAINVILLE...STOCKTON...
OSBORNE...DOWNS...BELOIT
1023 AM CDT THU OCT 6 2016

...DENSE FOG ADVISORY HAS EXPIRED...

THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. THE VISIBILITY WILL
CONTINUE TO IMPROVE THROUGH THE LATE MORNING HOURS.


$$

NEZ039-040-046-047-060>062-072>074-082-083-062330-
/O.CON.KGID.FR.Y.0004.161007T0800Z-161007T1400Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-
KEARNEY-FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...GREELEY...SPALDING...SCOTIA...
WOLBACH...LOUP CITY...SHERMAN RESERVOIR...LITCHFIELD...
ST. LIBORY...LEXINGTON...COZAD...WILLOW ISLAND...GOTHENBURG...
KEARNEY...GRAND ISLAND...ELWOOD...JOHNSON LAKE...HOLDREGE...
MINDEN...CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY...
HOLLINGER...ALMA...ORLEANS
1023 AM CDT THU OCT 6 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

* TEMPERATURE...FALLING INTO THE LOW 30S BY SUNRISE FRIDAY 
  MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
155 
WWUS73 KGID 061641
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1141 AM CDT THU OCT 6 2016


KSZ005>007-017-018-NEZ041-048-049-063-064-075>077-084>086-070045-
/O.EXA.KGID.FR.Y.0004.161007T0800Z-161007T1400Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-NANCE-MERRICK-POLK-HAMILTON-
YORK-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-
INCLUDING THE CITIES OF...PHILLIPSBURG...BELLAIRE...
SMITH CENTER...KENSINGTON...MANKATO...JEWELL...IONIA...BURR OAK...
CODELL...PLAINVILLE...STOCKTON...OSBORNE...DOWNS...FULLERTON...
GENOA...CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK...
AURORA...YORK...HASTINGS...SUTTON...HARVARD...CLAY CENTER...
EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT...FRANKLIN...
CAMPBELL...HILDRETH...INAVALE...RED CLOUD...BLUE HILL...
ROSEMONT...BLADEN...BOSTWICK...SUPERIOR...NELSON
1141 AM CDT THU OCT 6 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. 

* TEMPERATURE...FALLING INTO THE LOW 30S BY SUNRISE FRIDAY 
  MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NEZ039-040-046-047-060>062-072>074-082-083-070045-
/O.CON.KGID.FR.Y.0004.161007T0800Z-161007T1400Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-
KEARNEY-FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...GREELEY...SPALDING...SCOTIA...
WOLBACH...LOUP CITY...SHERMAN RESERVOIR...LITCHFIELD...
ST. LIBORY...LEXINGTON...COZAD...WILLOW ISLAND...GOTHENBURG...
KEARNEY...GRAND ISLAND...ELWOOD...JOHNSON LAKE...HOLDREGE...
MINDEN...CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY...
HOLLINGER...ALMA...ORLEANS
1141 AM CDT THU OCT 6 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...
 

* TEMPERATURE...FALLING INTO THE LOW 30S BY SUNRISE FRIDAY 
  MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

WESELY
532 
WWUS73 KGID 062003
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
303 PM CDT THU OCT 6 2016

...FIRST FROST OF THE SEASON LIKELY FOR MUCH OF THE AREA FRIDAY
MORNING...

KSZ005>007-017-018-NEZ039>041-046>049-060>064-072>077-082>086-
070400-
/O.CON.KGID.FR.Y.0004.161007T0800Z-161007T1400Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-VALLEY-GREELEY-NANCE-SHERMAN-
HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-
PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-
NUCKOLLS-
INCLUDING THE CITIES OF...PHILLIPSBURG...BELLAIRE...
SMITH CENTER...KENSINGTON...MANKATO...JEWELL...IONIA...BURR OAK...
CODELL...PLAINVILLE...STOCKTON...OSBORNE...DOWNS...ORD...
GREELEY...SPALDING...SCOTIA...WOLBACH...FULLERTON...GENOA...
LOUP CITY...SHERMAN RESERVOIR...LITCHFIELD...ST. LIBORY...
CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK...LEXINGTON...
COZAD...WILLOW ISLAND...GOTHENBURG...KEARNEY...GRAND ISLAND...
AURORA...YORK...ELWOOD...JOHNSON LAKE...HOLDREGE...MINDEN...
HASTINGS...SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD...
GENEVA...EXETER...FAIRMONT...CAMBRIDGE...ARAPAHOE...OXFORD...
BEAVER CITY...HOLLINGER...ALMA...ORLEANS...FRANKLIN...CAMPBELL...
HILDRETH...INAVALE...RED CLOUD...BLUE HILL...ROSEMONT...BLADEN...
BOSTWICK...SUPERIOR...NELSON
303 PM CDT THU OCT 6 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...


* TEMPERATURE...FALLING MAINLY INTO THE LOWER HALF OF THE 30S
  EARLY FRIDAY MORNING. SLIGHTLY SUB-FREEZING TEMPERATURES ARE
  ALSO POSSIBLE...ESPECIALLY NORTHWEST OF A LINE FROM
  CAMBRIDGE...TO KEARNEY...TO WOLBACH NEBRASKA. 

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

WESELY/PFANNKUCH
499 
WWUS73 KGID 070213
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
913 PM CDT THU OCT 6 2016

...FIRST FROST OF THE SEASON LIKELY FOR MUCH OF THE AREA FRIDAY
MORNING...

KSZ005>007-017-018-NEZ039>041-046>049-060>064-072>077-082>086-
071200-
/O.CON.KGID.FR.Y.0004.161007T0800Z-161007T1400Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-VALLEY-GREELEY-NANCE-SHERMAN-
HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-
PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-
NUCKOLLS-
INCLUDING THE CITIES OF...PHILLIPSBURG...BELLAIRE...
SMITH CENTER...KENSINGTON...MANKATO...JEWELL...IONIA...BURR OAK...
CODELL...PLAINVILLE...STOCKTON...OSBORNE...DOWNS...ORD...
GREELEY...SPALDING...SCOTIA...WOLBACH...FULLERTON...GENOA...
LOUP CITY...SHERMAN RESERVOIR...LITCHFIELD...ST. LIBORY...
CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK...LEXINGTON...
COZAD...WILLOW ISLAND...GOTHENBURG...KEARNEY...GRAND ISLAND...
AURORA...YORK...ELWOOD...JOHNSON LAKE...HOLDREGE...MINDEN...
HASTINGS...SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD...
GENEVA...EXETER...FAIRMONT...CAMBRIDGE...ARAPAHOE...OXFORD...
BEAVER CITY...HOLLINGER...ALMA...ORLEANS...FRANKLIN...CAMPBELL...
HILDRETH...INAVALE...RED CLOUD...BLUE HILL...ROSEMONT...BLADEN...
BOSTWICK...SUPERIOR...NELSON
913 PM CDT THU OCT 6 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...


* TEMPERATURE...FALLING MAINLY INTO THE LOWER HALF OF THE 30S 
  EARLY FRIDAY MORNING. SLIGHTLY SUB-FREEZING TEMPERATURES ARE 
  ALSO POSSIBLE...ESPECIALLY NORTHWEST OF A LINE FROM 
  CAMBRIDGE... TO KEARNEY...TO WOLBACH NEBRASKA. 

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ROSSI
872 
WWUS73 KGID 070810
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
310 AM CDT FRI OCT 7 2016

KSZ005>007-017-018-NEZ039>041-046>049-060>064-072>077-082>086-
071400-
/O.CON.KGID.FR.Y.0004.000000T0000Z-161007T1400Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-VALLEY-GREELEY-NANCE-SHERMAN-
HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-
PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-
NUCKOLLS-
INCLUDING THE CITIES OF...PHILLIPSBURG...BELLAIRE...
SMITH CENTER...KENSINGTON...MANKATO...JEWELL...IONIA...BURR OAK...
CODELL...PLAINVILLE...STOCKTON...OSBORNE...DOWNS...ORD...
GREELEY...SPALDING...SCOTIA...WOLBACH...FULLERTON...GENOA...
LOUP CITY...SHERMAN RESERVOIR...LITCHFIELD...ST. LIBORY...
CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK...LEXINGTON...
COZAD...WILLOW ISLAND...GOTHENBURG...KEARNEY...GRAND ISLAND...
AURORA...YORK...ELWOOD...JOHNSON LAKE...HOLDREGE...MINDEN...
HASTINGS...SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD...
GENEVA...EXETER...FAIRMONT...CAMBRIDGE...ARAPAHOE...OXFORD...
BEAVER CITY...HOLLINGER...ALMA...ORLEANS...FRANKLIN...CAMPBELL...
HILDRETH...INAVALE...RED CLOUD...BLUE HILL...ROSEMONT...BLADEN...
BOSTWICK...SUPERIOR...NELSON
310 AM CDT FRI OCT 7 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...LOWER TO MID 30S EARLY THIS MORNING. SLIGHTLY SUB-
  FREEZING TEMPERATURES ARE ALSO POSSIBLE...ESPECIALLY NORTHWEST
  OF A LINE FROM CAMBRIDGE...TO KEARNEY...TO WOLBACH NEBRASKA.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HEINLEIN
598 
WWUS73 KGID 071400
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
900 AM CDT FRI OCT 7 2016


KSZ005>007-017-018-NEZ039>041-046>049-060>064-072>077-082>086-
071500-
/O.EXP.KGID.FR.Y.0004.000000T0000Z-161007T1400Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-VALLEY-GREELEY-NANCE-SHERMAN-
HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-
PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-
NUCKOLLS-
INCLUDING THE CITIES OF...PHILLIPSBURG...BELLAIRE...
SMITH CENTER...KENSINGTON...MANKATO...JEWELL...IONIA...BURR OAK...
CODELL...PLAINVILLE...STOCKTON...OSBORNE...DOWNS...ORD...
GREELEY...SPALDING...SCOTIA...WOLBACH...FULLERTON...GENOA...
LOUP CITY...SHERMAN RESERVOIR...LITCHFIELD...ST. LIBORY...
CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK...LEXINGTON...
COZAD...WILLOW ISLAND...GOTHENBURG...KEARNEY...GRAND ISLAND...
AURORA...YORK...ELWOOD...JOHNSON LAKE...HOLDREGE...MINDEN...
HASTINGS...SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD...
GENEVA...EXETER...FAIRMONT...CAMBRIDGE...ARAPAHOE...OXFORD...
BEAVER CITY...HOLLINGER...ALMA...ORLEANS...FRANKLIN...CAMPBELL...
HILDRETH...INAVALE...RED CLOUD...BLUE HILL...ROSEMONT...BLADEN...
BOSTWICK...SUPERIOR...NELSON
900 AM CDT FRI OCT 7 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES HAVE RISEN INTO THE MID AND UPPER 30S ACROSS THE AREA
THIS MORNING ALLOWING THE FROST ADVISORY TO EXPIRE.  

$$

BILLINGS WRIGHT

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this frost advisory went out at Oct 6, 12:42 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Oct 6, 12:42 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1242 AM CDT THU OCT 6 2016

.SHORT TERM...(This evening through Thursday)
Issued at 340 PM CDT Wed Oct 5 2016

There will be a quick moving shortwave trough tracking across the
central plains late tonight into Thursday. This will result in a
warm front lifting north through Kansas tonight with easterly
winds and moisture pooling north of this warm front. Expect a low
stratus deck and possible fog will develop over Kansas and should
slide north into Nebraska during the early morning hours. This
will bring some drizzle or light rain showers to our forecast area
during the day on Thursday. Morning fog could possibly be dense
across southern zones, but confidence in visibility forecast is
low. With elevated MUCAPE values of 1000-2000 J/KG across the
southeastern 2/3rds of our forecast area, could see some elevated
thunderstorms during the day on Thursday and even a few strong
storms. However, based on the timing of a rather strong cold
front, most of the bigger afternoon thunderstorms capable of
producing the heaviest rain will be east of our forecast area.
Expect low end precipitation amounts ranging from a trace to 0.10
inches will be fairly common on Thursday.

Highs on Thursday will range from a very cool 50 degrees around
Ord will the cold front will pass through fairly early in the
morning to the mid 60s over north central Kansas.

.LONG TERM...(Thursday night through Wednesday)
Issued at 340 PM CDT Wed Oct 5 2016

Frost Thursday night/Friday morning: The first frost of the
season will be possible especially for areas around the Tri-
cities and to the north and west. Those with tender outdoor
vegetation will want to keep an eye on the forecast and may want
to consider harvesting or protecting their gardens.

Friday will remain cool in the 60s, but expect temperatures will
continue to moderate back into the 70s for the upcoming weekend
and lasting into next week.

Overall, rain chances through this period are low to none. The
12Z ECMWF and GFS do bring a weak shortwave trough into the region
Sunday night, which will result in a slight chance of showers and
thunderstorms that right now appears to be across our southeastern
zones.

&&

.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Thursday night)
Issued at 1233 AM CDT Thu Oct 6 2016

VFR conditions are expected to stick around a bit longer, but
deteriorating conditions are expected to work their way in this
morning. At this point it looks like the main impact will be to
ceilings, and currently have MVFR conditions going. Chances for
showers increase around/after 12Z, kept as VC mention for now.
Will see how coverage evolves in the coming hours, recent hi res
models suggest better chances may mainly shift around the terminal
areas. As far as winds go, currently easterly winds are expected
to switch to the northeast, then northwest later today as a cold
front pushes through the region. Expecting gusty conditions to
develop this afternoon, with gusts near 30 MPH.

&&

.GID Watches/Warnings/Advisories...
NE...None.
KS...None.
&&

SHORT TERM...Wesely
LONG TERM...Wesely
AVIATION...ADP
Hazardous weather outlook, Oct 5, 3:51 PM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
351 PM CDT WED OCT 5 2016

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
061200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
351 PM CDT WED OCT 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

DURING THE DAY THURSDAY...ISOLATED THUNDERSTORM ACTIVITY IS
POSSIBLE FOR MUCH OF THE OUTLOOK AREA. STORMS SHOULD MAINLY BE
NON-SEVERE...WITH A BETTER POTENTIAL FOR SEVERE WEATHER FOCUSING
SOUTHEAST OF THE OUTLOOK AREA. HOWEVER...A FEW STRONG STORMS WITH
SMALL HAIL AND GUSTY WINDS CANNOT BE RULED OUT...ESPECIALLY
SOUTHEAST OF A LINE FROM FULLERTON TO HASTINGS NEBRASKA...TO
PHILLIPSBURG KANSAS.

EARLY FRIDAY MORNING...AT LEAST PATCHY FROST IS POSSIBLE ACROSS
MOST OF THE OUTLOOK AREA...WITH BETTER CHANCES FOR MORE
WIDESPREAD FROST FOCUSED MAINLY NORTHWEST OF A LINE FROM BEAVER
CITY...TO KEARNEY...TO FULLERTON NEBRASKA...WHERE SOME PLACES
COULD ALSO SEE TEMPERATURES DROP SLIGHTLY BELOW FREEZING.

EARLY SATURDAY MORNING...CONDITIONS ARE LESS FAVORABLE FOR
FROST FORMATION...BUT SOME PATCHY DEVELOPMENT COULD OCCUR MAINLY
NORTHWEST OF A LEXINGTON TO WOLBACH NEBRASKA LINE.

FINALLY...THUNDERSTORM CHANCES BRIEFLY RETURN TO PORTIONS OF THE
OUTLOOK AREA SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH/WESELY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 3:31 AM CDTDense Fog AdvisoryGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith6 hr
Oct 6, 11:16 AM CDTSpecial Weather StatementGIDFillmore29 min
Oct 6, 11:25 AM CDTSevere Thunderstorm WarningGIDFillmore, York35 min
Oct 6, 4:00 PM CDTSpecial Weather StatementGIDThayer30 min
Oct 6, 4:10 PM CDTSevere Thunderstorm WarningGIDThayer35 min

Nearby

Frost Advisories in Nebraska, 2016Frost Advisories in Kansas, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.